Second Knee Injection…

Well I would like to say it went as smoothly as the first one did, but it didn’t. When I first got home I slept which is normal after being in a twilight sleep. Dwight woke me when he came home for lunch and we ate and my knee seemed to be fine. When Dwight got ready to go back to work he told me to go back to sleep so I did just that. When he got off work I was awake and in horrible pain to the point of tears. I could not stand or walk without help. I don’t understand it there wasn’t any complications when they did the injection because I am certain my doctor would have informed if there had been.

My last one is this coming Friday so I will mention the severe pain to him and see if he can shed some light on why I had such severe pain. Hopefully he can tell me if I did something wrong or if it was just a side effect (though it has never happened before as I have a series of 3 injections before), or if there was something I did or didn’t do this time around.

Not going to lie it kind of scares me to get the last one now because I don’t want to be in that much pain again or be that helpless again. The last thing I want to be is a burden to Dwight. He honestly has enough on his plate to deal with, without me becoming a burden as well. Now I know he will say I am not a burden and that he doesn’t mind. If can be prevents I definitely would prefer that it would be not just to spare me more pain, but to spare him from another burden.

I will be back after my next one…pray for me please and God bless each and everyone of you!

Advertisements

First Knee Injection Over…

I went yesterday and got my first Synvisc ( Synvisc is a heavy fluid that is very much like the fluid our knees are suppose to have naturally.) injections and usually these things go off without a hitch because I am usually fast asleep in a twilight sleep, however that didn’t happen yesterday because the anesthesiologist first hit a nasty nerve in my left forearm so then he changed to the right arm and blew a vein there so then he finally got it into my right hand. I thought it would be all good from there but no that wasn’t to be the case.

I get called back to get my injection done and the anesthesiologist comes in to knock me out so he puts the mix of three drugs they use to put you into a deep twilight sleep and about 3 seconds into the plunger being pushed the back of my hand started burning like it was on fire he pushed to fast and blew the vein and at this point I knew I wasn’t going to sleep. I got just enough of the drugs so that I couldn’t move and so I felt every single bit of that injection and I wanted to strangle that anesthesiologist.

I have two more to go in the next two weeks and he better hope his aim improves or I just might strangle him it is terrible that my doctor chooses this for his patients that suffer chronic pain so that they won’t have to suffer more and this anesthesiologist is falling down on his job by not getting the medication into the patient so they can sleep through it.

If anyone thinks this might not be so bad I will explain this to you. My knee bones scrape against each other every time I move my legs. I have very little of my meniscus left in my knees because of a car wreck I was in years ago. The meniscus is a thick somewhat flexible pad on each end of your knee bones that cushion your knees when you run and jumps it also protects the ends of your knee bones and makes smooth sliding when you walk. Now consider most of mine is gone torn away by my knees being slammed through the dash of the car and glove box doing 50 mph. The inside of my knees are raw on the inside. Now imagine a big needle pushed into your knee up under your knee cap and a really thick fluid forced into your knee. It feels like being kicked several times in the knee by someone wearing steel toed boots.

Hopefully the next two will go even better!

Knee Pain Part 2…

I have been looking for ways to exercise my thighs so that it strengthen the muscles around my knee caps because my left knee cap is slipping out of it’s groove and rolling over the rounded part of my tibia and hurts really bad a sharp stabbing pain. The problem I am running into though is the pain on my current dose of my pain medication I am having a lot of break through pain so I am really afraid of having severe pain once again.
I am going to have to ask my doctor about either changing my dose or adding another pain killer to what I am already taking. At present I take 15mg of a narcotic pain killer and 150mg of a drug for nerve pain in my thighs and my feet. The pain in my feet is diabetic nerve pain also known as diabetic neuropathy it can differ greatly for each person. For me it is a strong burning sensation in the bottoms of my feet and the big toe on my right foot then there is also a stinging sensation kind of like the pins and needles when your foot falls asleep but more intense.
With my thighs it is similar to the pain in my feet with a very strong burning sensation, however there is also a sharp sometimes shooting, and other times stabbing pain of being electrocuted it made me scared to move my leg at times. So thankfully the drug for that has worked very well with only occasional break through.
Our apartment complex has a gym and this week coming up we are going to go check it out and see what they have so pray for me there is something I can use.
God Bless!!!

If it Isn’t One Thing It’s Another!

The last time I went to see my pain doctor I was telling him about it feeling like my knee cap on my left knee was shifting to the side then rolling over a big marble before going back where it belongs. So he told me well your legs have become weaker and the part of the thigh muscles that attach to the knee have become so weak that they are no longer able to keep my knee cap in place so I need to strengthen my thigh muscles the problem is how since I cannot walk very far because it causes my lower lumbar to spasming even if I take a muscle relaxer first.

So our apartment complex has a gym so we are going to go check it out to see if there is anything I can use. I have found out the hard way that when exercising you legs it can affect your lower lumbar and the last thing I need is to cause my lower lumbar to start spasming because it could take me a week or more to get it back in control.

So I will come back once I visit the gym and see if there is anything I can use without causing myself more pain in my lower lumbar.